Kansas, 2008Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2008
June 12 to 13, 2008 · NWS ICT · 45 events in 11 counties and zones
Supercell thunderstorms developed along a nearly stationary frontal boundary across Central and South Central Kansas during the late afternoon hours. The highly sheared environment lead to the supercells producing tornadoes between Wichita, Kansas and Winfield Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $221,000
- Crop damage
- $41,000
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Supercell thunderstorms developed along a nearly stationary frontal boundary across Central and South Central Kansas during the late afternoon hours. The highly sheared environment lead to the supercells producing tornadoes between Wichita, Kansas and Winfield Kansas. The supercell thunderstorms evolved into a complex of thunderstorms during the early morning hours of June 13th, 2008. The complex of thunderstorms moved slowly over Southeast Kansas producing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 12, 2:09 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 12, 2:09 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT THU JUN 12 2008
.DISCUSSION...
MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES AGAIN THIS
AFTERNOON AND EVENING...THEN HEAVY RAIN FOR TONIGHT AND INTO
FRIDAY IN SOUTH CENTRAL AND SOUTHEAST KANSAS.
TONIGHT:
THE COLD FRONT HAS BEEN MEANDERING THROUGH THE DAY...MOVING A FEW
MILES NORTH...THEN A FEW MILES SOUTH...ETC. EXPECTATION IS THAT
STORMS WILL DEVELOP ALONG THE FRONT AND AFFECT MUCH OF SOUTH CENTRAL
AND SOUTHEAST KANSAS THIS EVENING. DEEP SHEAR INCREASES TO AROUND 60
KNOTS ACROSS SOUTH CENTRAL KANSAS THIS EVENING AND EVEN ACROSS
SOUTHEAST KANSAS DEEP SHEAR IS OVER 40 KNOTS...SUFFICIENT FOR
SUPERCELLS. MLCAPE VALUES COULD BE OVER 4000 ACROSS PARTS OF
SOUTHEAST KANSAS AS WELL. EARLY ON THIS EVENING...DISCRETE
SUPERCELLS WITH HAIL...WIND...HEAVY RAINFALL AND PERHAPS SOME ISOLATED
TORNADOES WILL BE THE MAIN THREAT.
LATER (AFTER 03Z OR SO) THE THREAT WILL SHIFT TO MAINLY HEAVY
RAINFALL AND FLOODING. WARM CLOUD DEPTHS ARE 3000 TO 4000 KM AND
PLENTY SUFFICIENT FOR HEAVY RAINFALL. AREAS EAST OF THE TURNPIKE
HAVE RECEIVED QUITE A BIT OF PRECIPITATION ALREADY THE PAST COUPLE
WEEKS...AND SOILS ARE STILL SATURATED. WITH THE STORMS CONTINUALLY
AFFECTING THE SAME AREAS...CONFIDENCE IS HIGH THAT THERE WILL BE
SOME FLOODING. WE WILL EXPAND THE FLOOD WATCH WEST TO THE TURNPIKE
AND START IT EARLIER (00Z). HOWEVER...BE AWARE THAT THE HEAVIEST
RAINS ARE EXPECTED OVERNIGHT.
FRIDAY-SATURDAY:
RAIN WILL LIKELY LINGER THROUGH MUCH OF THE DAY ACROSS SOUTHEAST
KANSAS...BUT SHOULD NOT BE SIGNIFICANT. PRECIPITATION WILL BE EAST
OF THE AREA BY FRIDAY EVENING...AND SKIES WILL BE SUNNY FOR SATURDAY
AND ALLOW FOR SOME OF THE MOISTURE TO EVAPORATE. TEMPERATURES SHOULD
BE ABLE TO CLIMB ABOVE NORMAL FOR THIS TIME OF YEAR WITH THE STRONG
SUNSHINE...BUT DEPENDING HOW MUCH PRECIPITATION OCCURS THESE
TEMPERATURES MAY NEED TO BE LOWERED SOME.
SUNDAY-WEDNESDAY:
ANOTHER SURFACE FRONT PUSHES SOUTHEAST ON SUNDAY AND INTO
MONDAY...BRINGING THE NEXT CHANCES FOR THUNDERSTORMS. THERE IS SOME
LOW LEVEL FRONTOGENESIS ACROSS THE AREA DURING THIS TIME....AND
SHEAR AND INSTABILITY ARE ENOUGH FOR POTENTIALLY SEVERE STORMS. WE
DID INCREASE PRECIPITATION CHANCES ESPECIALLY ACROSS THE SOUTHERN
PORTION OF THE FORECAST AREA ESPECIALLY SUNDAY NIGHT THROUGH MONDAY
NIGHT. TUESDAY AND WEDNESDAY SHOULD BE DRY WITH SURFACE HIGH
PRESSURE IN CONTROL...ALTHOUGH THERE ARE SOME SMALL CHANCES FOR
THUNDERSTORMS ACROSS CENTRAL KANSAS EACH EVENING WITH NORTHWEST FLOW
ALOFT. CONFIDENCE IS MODERATE FOR SUNDAY INTO MONDAY...BUT LOWER FOR
TUESDAY AND WEDNESDAY GIVEN THE NORTHWEST FLOW.
SCHRECK
&&
.AVIATION...
FOR THE 18Z TAF SUITE...A QUASI-STATIONARY FRONT FROM NEAR
EMPORIA TO WICHITA WILL BE THE FOCUS FOR CONVECTION...SOME
SEVERE...LATE THIS AFTERNOON THROUGH THE EVENING HOURS.
THE FRONT WILL MOVE SOUTH AS A COLD FRONT TONIGHT. MAINLY
VFR CONDITIONS...WITH MVFR CIGS AND VSBYS EXPECTED IN AND
NEAR CONVECTION THROUGH 12Z-14Z FRI MORNING.
KED
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 65 82 59 87 / 90 40 10 10
HUTCHINSON 62 83 58 87 / 80 20 10 10
NEWTON 63 83 58 87 / 90 30 10 10
ELDORADO 65 82 58 86 / 100 40 10 10
WINFIELD-KWLD 67 81 60 87 / 100 50 10 10
RUSSELL 59 84 56 89 / 20 10 10 10
GREAT BEND 59 84 57 89 / 30 10 10 10
SALINA 59 84 57 89 / 50 10 10 10
MCPHERSON 61 83 58 87 / 70 10 10 10
COFFEYVILLE 67 81 60 87 / 100 80 10 10
CHANUTE 67 81 59 86 / 100 80 10 10
IOLA 66 81 58 87 / 100 80 10 10
PARSONS-KPPF 67 81 59 87 / 100 80 10 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY AFTERNOON
FOR KSZ053-069>072-083-092>096-098>100.
&&
Hazardous weather outlook, Jun 12, 2:33 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT THU JUN 12 2008
KSZ032-033-047>053-067>072-082-083-091>096-098>100-132045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
333 PM CDT THU JUN 12 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
A RISK FOR SEVERE THUNDERSTORMS WILL EXIST LATE THIS AFTERNOON
AND EVENING...ESPECIALLY ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST KANSAS. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED FOR
AREAS SOUTH OF A LYONS TO ROXBURY TO LOST SPRINGS LINE. HOWEVER
THERE APPEARS TO BE A GREATER RISK FOR VERY LARGE HAIL IN EXCESS OF
GOLF BALL SIZE...STRONG DAMAGING WINDS IN EXCESS OF 70 MPH...AND A
FEW TORNADOES...ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
KANSAS. THIS AREA IS GENERALLY SOUTH OF A HUTCHINSON TO COTTONWOOD
FALLS LINE...AND NORTH OF A CEDAR VALE TO ERIE LINE.
ADDITIONALLY...HEAVY RAINFALL COULD RESULT IN FLOODING...ESPECIALLY
THROUGH PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS LATER THIS
EVENING AND TONIGHT. SEE THE LATEST FLOOD WATCH FOR ADDITIONAL
DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS WILL LINGER ACROSS PARTS OF SOUTH-CENTRAL AND
SOUTHEAST KANSAS FRIDAY AND FRIDAY NIGHT. A FEW OF THE STORMS
COULD BE STRONG WITH HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS
TO 50 MPH IN PARTS OF SOUTHEAST KANSAS. ALSO HEAVY RAINFALL AND
FLOODING WILL BE POSSIBLE IN THAT AREA INTO FRIDAY AFTERNOON.
THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON THROUGH MONDAY. AT
THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED FROM LATE THIS AFTERNOON
THROUGH THE EVENING...ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST KANSAS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
SCHRECK/KED/ELDER
In the hours before
Local storm report, Jun 12, 5:01 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FUNNEL CLOUD 1 E PEABODY 38.17N 97.09W
06/12/2008 MARION KS STORM CHASER
&&
CDBEvent by event
24 hail, 11 thunderstorm wind, 4 tornado, 3 flash flood, 2 flood, 1 lightning. Local standard time, as filed.
Tornado, Chase
- When
- June 12, 5:33 PM CST to 5:39 PM CST
- Where
- Chase County, 3.71 mi E of Cedar Pt to 6.64 mi SSW of Elmdale
- Rating
- EF0
- Path length
- 3.53 mi
- Path width
- 75 yd
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 38.273, -96.752
The tornado caused minor damage to a couple of homesteads.
Tornado, Chase
- When
- June 12, 6:00 PM CST to 6:12 PM CST
- Where
- Chase County, 2.61 mi N of Bazaar to 2.57 mi NW of Saffordville
- Rating
- EF0
- Path length
- 7.96 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.307, -96.522
The tornado moved across open country and caused no damage.
Hail, Kingman
- When
- June 12, 6:06 PM CST
- Where
- Kingman County, 4.96 mi NNE of Norwich
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.520, -97.830
Most of the hail stones were around one inch, but a few of the stones measured 2 inches.
Hail, Kingman
- When
- June 12, 6:20 PM CST
- Where
- Kingman County, 0.88 mi NE of Norwich
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.460, -97.840
Hail, Sedgwick
- When
- June 12, 7:30 PM CST to 7:35 PM CST
- Where
- Sedgwick County, 1.1 mi E of Haysville
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.570, -97.350
The hail ranged in size from one inch to one and three quarters inches. The hail was reported a half mile north of 71st and Senaca.
Tornado, Sedgwick
- When
- June 12, 7:35 PM CST to 7:36 PM CST
- Where
- Sedgwick County, 2.63 mi SSW of Oaklawn to 2.54 mi WNW of Derby
- Rating
- EF0
- Path length
- 0.13 mi
- Path width
- 40 yd
- Property damage
- $750
- Reported by
- Amateur Radio
- Coordinates
- 37.564, -97.316
A brief tornado touched down in a wheat field. The tornado also knocked down a few power poles.
Hail, Sedgwick
- When
- June 12, 7:49 PM CST
- Where
- Sedgwick County, 1.67 mi ESE of (Iab) McConnell Arpt
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.607, -97.245
Hail, Butler
- When
- June 12, 7:50 PM CST
- Where
- Butler County, 3.45 mi N of Rose Hill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.620, -97.130
Hail, Butler
- When
- June 12, 7:51 PM CST
- Where
- Butler County, 2.87 mi NNW of Rose Hill
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.607, -97.153
Thunderstorm Wind, Butler
- When
- June 12, 7:51 PM CST
- Where
- Butler County, 2.87 mi NNW of Rose Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.607, -97.153
Lightning, Butler
- When
- June 12, 8:00 PM CST
- Where
- Butler County, Rose Hill
- Injuries
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 37.570, -97.130
Two people were struck by lightning and transported to the hospital.
Hail, Butler
- When
- June 12, 8:05 PM CST
- Where
- Butler County, 0.69 mi N of Augusta
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.690, -96.980
Hail, Butler
- When
- June 12, 8:29 PM CST
- Where
- Butler County, 0.69 mi N of Augusta
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.690, -96.980
Hail, Sumner
- When
- June 12, 8:42 PM CST
- Where
- Sumner County, 2.83 mi WSW of Conway Spgs
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.390, -97.700
The hail was mainly pea size and a few were penny size.
Hail, Butler
- When
- June 12, 8:45 PM CST
- Where
- Butler County, 4.02 mi N of Smileyburg
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.578, -96.881
Thunderstorm Wind, Butler
- When
- June 12, 8:49 PM CST
- Where
- Butler County, 6.37 mi WSW of Latham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.500, -96.760
Hail, Butler
- When
- June 12, 8:50 PM CST
- Where
- Butler County, Smileyburg
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 37.520, -96.880
Thunderstorm Wind, Butler
- When
- June 12, 8:50 PM CST
- Where
- Butler County, 1.95 mi E of Smileyburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.521, -96.844
Hail, Sumner
- When
- June 12, 8:50 PM CST
- Where
- Sumner County, 0.88 mi SE of Conway Spgs
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.390, -97.640
Hail, Butler
- When
- June 12, 8:52 PM CST
- Where
- Butler County, 4.14 mi NNE of Smileyburg
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.578, -96.863
Thunderstorm Wind, Butler
- When
- June 12, 9:00 PM CST
- Where
- Butler County, 0.88 mi NE of Latham
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.540, -96.640
Hail, Greenwood
- When
- June 12, 9:29 PM CST
- Where
- Greenwood County, 3.89 mi SW of Climax
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.680, -96.270
Tornado, Cowley
- When
- June 12, 10:06 PM CST to 10:09 PM CST
- Where
- Cowley County, 4.77 mi ENE of Winfield to 6.61 mi ENE of Winfield
- Rating
- EF1
- Path length
- 2.15 mi
- Path width
- 75 yd
- Property damage
- $125,000
- Reported by
- Emergency Manager
- Coordinates
- 37.281, -96.903
The tornado moved southeast and caused damage to three homesteads. One of the homes along 151st Road had the most extensive damage, including a 5th wheel camper thrown 75 feet and destroyed, a 500 gallon propane tank overturned. The tornado also caused damage to the home and garage, and damage to two outbuildings and several vehicles.
Hail, Harper
- When
- June 13, 1:20 AM CST
- Where
- Harper County, 0.69 mi N of Attica
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.240, -98.230
Flash Flood, Wilson
- When
- June 13, 1:34 AM CST to 7:46 AM CST
- Where
- Wilson County, 0.78 mi W of New Albany to 0.99 mi NNE of Coyville
- Cause
- Heavy Rain
- Property damage
- $20,000
- Crop damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 37.570, -95.944
Heavy rainfall trained across the county. Rainfall amounts ranged from 3.17 inches in Neodesha to 5.00 inches in Fredonia. Quite a few roads were washed out causing a railroad boxcar to spill over in Neodesha. A water rescue also occurred near New Albany when a car was washed off the road. The woman was rescued unharmed.
Hail, Harper
- When
- June 13, 1:38 AM CST
- Where
- Harper County, Anthony
- Measured
- 1.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.150, -98.030
Flood, Woodson
- When
- June 13, 1:48 AM CST to 6:48 AM CST
- Where
- Woodson County, 2.2 mi W of Batesville to 2.44 mi ESE of Yates Center
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $100
- Reported by
- Law Enforcement
- Coordinates
- 37.833, -95.920
Low water crossings across the southern half of the county were impassible due to high water.
Thunderstorm Wind, Harper
- When
- June 13, 1:52 AM CST
- Where
- Harper County, 0.55 mi W of Bluff City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.080, -97.880
The sixty to seventy mph winds also included half inch hail.
Hail, Sumner
- When
- June 13, 2:08 AM CST
- Where
- Sumner County, 0.88 mi NW of Caldwell
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.040, -97.610
Thunderstorm Wind, Sumner
- When
- June 13, 2:10 AM CST
- Where
- Sumner County, 1.79 mi ESE of Corbin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 37.110, -97.520
Powerlines were blown down.
Hail, Sumner
- When
- June 13, 2:20 AM CST
- Where
- Sumner County, 0.55 mi E of Perth
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.170, -97.490
Thunderstorm Wind, Sumner
- When
- June 13, 2:20 AM CST
- Where
- Sumner County, 0.55 mi E of Perth
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.170, -97.490
Flash Flood, Greenwood
- When
- June 13, 2:20 AM CST to 9:15 AM CST
- Where
- Greenwood County, 1.38 mi N of Severy to 2.43 mi E of Fall River
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.650, -96.230
KDOT barricaded a portion of highway 77 north of Severly due to water over the road. Also, flooding was reported in the town of Fall river. Several other county roads were underwater.
Hail, Sumner
- When
- June 13, 2:27 AM CST
- Where
- Sumner County, South Haven
- Measured
- 2.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.050, -97.400
Hail, Sumner
- When
- June 13, 2:30 AM CST
- Where
- Sumner County, 4.3 mi E of Hunnewell
- Measured
- 1.5 in hail
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.002, -97.342
Ping pong ball sized hail fell on cars along the Kansas Turnpike just north of the state line.
Thunderstorm Wind, Sumner
- When
- June 13, 2:30 AM CST
- Where
- Sumner County, 4.38 mi SE of South Haven
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.011, -97.337
A car was blown over at a gas station just north of the Kansas Oklahoma state line along Interstate 35. Also an awning over the gas pumps at the truck stop was blown over and power poles were snapped half way up.
Thunderstorm Wind, Sumner
- When
- June 13, 2:38 AM CST
- Where
- Sumner County, 0.69 mi S of Geuda Spgs
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.110, -97.150
Thunderstorm Wind, Cowley
- When
- June 13, 2:47 AM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.070, -97.040
Thunderstorm Wind, Cowley
- When
- June 13, 2:50 AM CST
- Where
- Cowley County, 3.58 mi S of Arkansas City
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 37.018, -97.049
A semi truck was blown off of the road, but was still upright along Highway 77 one mile north of the Kansas Oklahoma border.
Hail, Cowley
- When
- June 13, 2:55 AM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.070, -97.040
Hail, Cowley
- When
- June 13, 2:56 AM CST
- Where
- Cowley County, 2.76 mi E of Arkansas City
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.070, -97.000
Hail, Cowley
- When
- June 13, 2:56 AM CST
- Where
- Cowley County, 3.31 mi E of Arkansas City
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.070, -96.990
Flash Flood, Wilson
- When
- June 13, 3:13 AM CST to 11:30 AM CST
- Where
- Wilson County, 0.72 mi NNE of Fredonia to 0.56 mi NW of Fredonia
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.540, -95.816
Widespread street flooding reported throughout the town.
Flood, Elk
- When
- June 13, 6:35 AM CST to 11:15 AM CST
- Where
- Elk County, 2.74 mi W of Howard to 3.45 mi W of Howard
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 37.470, -96.320
Heavy rainfall produced 4.30 inches of rain with agriculture flooding and some minor road flooding.
Hail, Butler
- When
- June 13, 8:50 PM CST
- Where
- Butler County, Smileyburg
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 37.520, -96.880
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Wisconsin, June 12 to 13, 20081 death · $104 million · EF1 · 46 events
- Flash Flooding and Hail in Wisconsin, June 12, 2008$49 million · 1 in hail · 11 events
- Tornadoes and Hail in Minnesota, June 12, 2008$3.2 million · EF1 · 24 events
- Flash Flooding and Hail in Michigan, June 12 to 13, 2008$7.3 million · 1 in hail · 9 events
- Flash Flooding and Flood in Wisconsin, June 12 to 13, 2008$7.2 million · 3 events
- Tornado and Flash Flooding in Iowa, June 12 to 13, 2008$545,000 · EF0 · 50 events
- Tornado and Hail in Illinois, June 12 to 13, 20081 injured · $262,000 · EF1 · 23 events
- Tornado and Flash Flooding in Michigan, June 12 to 17, 2008$2.1 million · EF0 · 11 events
- Tornado and Flash Flooding in Illinois, June 12 to 13, 2008$555,000 · EF0 · 25 events
- Flood in Minnesota, June 12 to 13, 2008$1.4 million · 1 event
- Flash Flooding in Iowa, June 12 to 13, 2008$1.0 million · 2 events
- Tornado and Flash Flooding in Iowa, June 12 to 13, 2008$427,000 · EF0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115349, 115355, 113646, 113647, 113648, 113645, 113649, 113650, 113651, 113652, 113654, 113655, 113657, 113659, 113660, 113661, 113663, 113665, 113666, 113668, 113670, 113671, 113644, 113672, 113678, 113679, 116945, 113683, 113686, 113688, 113689, 113690, 113706, 113691, 113693, 113697, 113699, 113703, 113704, 113705, and more.